News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Is my hormone imbalance because I stopped the pill?


 claugh - Fri Oct 16, 2009 11:31 pm

I stopped taking birth control pills after 12 years of continual use approximately 4 months ago. My husband got a vasectomy and I was just ready to stop the pills. Since then, I have noticed definite changes that I think are hormonal. I started out with breaking into a sweat every few hours in the day. My sex drive went from absolutely nothing to out of control libido. I lost a ton of hair on my head. My face, back, and chest broke out in acne worse than I have ever had in my life, even as a teenager. I initially didn't worry too much since I figured my body was just adjusting to the hormonal changes. I visited my doctor two months back for my allergies, which were also going out of control, and mentioned these things. She wasn't too concerned but gave me some cream for the acne. (BTW: I have hypothyroidism, and my levels were normal as of that visit.) However, 2 months after that visit, I still am having a few strange symptoms. My last two periods were late, the first by 9 days, the second by 3 weeks. I am having very excessive clear vaginal discharge each day between periods. I no longer am having the sweating episodes, and I am now using prescription cleanser/cream for the acne so it's clearing up. However, I have gained 8 pounds since I first went off the pill and often feel tired and moody. My hair is growing back in but is very dry and brittle. Should I be worried about the inconsistent periods, weight gain, mood swings, and excessive discharge? Could my hormones still be out of whack, and will they return to normal? How do I know what my normal is since I have been on the pill so long?
 Debra Van Ness RN - Sat Oct 17, 2009 10:39 am

Be sure to have the thyroid checked again to be sure. The loss of hair makes me think thyroid. But it could be hormonal since you were on the pill that long. Please go back to the doctor and be checked. Your body might adjust after a while. But why live in that kind of misery? I know that the pill has it downside and they list alot of possible complications long term. But it may be something your body needs after so many years being on it. All of what your are saying sounds as if it can be hormonal.

Debra Van Ness RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here